MAUDE Adverse Event Report: COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AB6322
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Unintended Deflation (4061)
Health Effect - Clinical Code Septic Shock (2068)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information, the patient had a 3-way catheter placed in the operation room.During the night, the catheter was found outside with the balloon deflated and flat.A new placement of a 3-way catheter was completed.Permeability test was done before placement.Later the same night, the catheter was again found outside with the balloon deflated.The patient indicated that he did not touch it.After two deflations of the balloon, the surgeon suspected the porosity of the silicone.On the night of 5 to 6.5 december: the patient developed a fever at 38 degrees celsius at 9:45 pm.The medical team gives the patient medication to stop the infection and lower the temperature.Patient was checked at 10:50 p.M.38.4 degrees celsius, 2 a.M.37.9 degrees celsius, 5 a.M.37.5 degrees celsius, at 5 a.M.The patient complains of being cold and is covered with a duvet + fleece blanket + room heating increased.On 6 december at 8:30 a.M.The patient was shivering t° 41.1 desaturation to 86%, patient less present.Patient was transfered to continuous care for septic discharge.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Without the benefit of analyzing the device, coloplast cannot comment on the condition of the device.Should additional information prompt us to alter or supplement any information or conclusions contained in this report, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number 9429333.In this case according to the information known, the balloon was not inflated with correct volume, 10ml instead of 30-50ml, this misuse could lead to balloon deflation.According to the information known, the quality database was checked and revealed the field safety notice associated with the corrective and preventive action z-0845-2025.All the affected products were recalled on the 5 previous years.The investigation resulted in some corrective actions like the change of the packaging foil, new control tools, and retraining of operators.A similar case study was performed based on the recall scope.Defect: packaging issue or infection from march 2021 to march 2025: 17 similar cases were found.A medical assessment was also performed which concluded: the risk of infection cannot be eliminated, essentially through a contamination cascade from the outer pouch breach to the external surface of the inner pouch, then to the surgeon¿s glove, then to the patient.Taking into account the multiple risk ratios for each step of the cascade, and based on the sensitivity analysis performed, the final risk is not expected to exceed the usual highest rates reported in literature for each device family.

Brand Name
X-FLOW PROSTATECTOMY CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21048700
Report Number9610711-2024-00354
Device Sequence Number8409661
Product Code EZL
UDI-Device Identifier03600040144442
UDI-Public3600040144442
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB6322
Device Lot Number9429333_AB63221002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0845-2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient SexUnknown